Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 102, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 2, 2004, 6:56 PM EDT for Anderson County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2004, 6:56 PM EDT (22:56 UTC)
- Expired
- Jun 2, 2004, 7:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Anderson County, TN
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 6:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:30 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 2, 6:30 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 630 PM EDT WED JUN 2 2004 .DISCUSSION...UPDATED ZONES GROUPING TO INCLUDE ISSUANCE OF SEVERE THUNDERSTORM WATCH 384. STORMS ARE EXPECTED TO BE WIDELY SCATTERED. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT(1000 PM CDT). VA...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT(1000 PM CDT). && SON
Hazardous weather outlook, Jun 2, 5:34 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 534 AM EDT WED JUN 2 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-031000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 534 AM EDT (434 AM CDT) WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIAN REGION TODAY... BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. THERE IS A RISK FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 89 min |
| Jun 2, 6:17 PM EDT | Severe Thunderstorm Warning | MRX | Union | 43 min |
| Jun 2, 6:40 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 20 min |
| Jun 2, 6:46 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 44 min |
| Jun 2, 7:10 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 50 min |
| Jun 2, 7:24 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 81 min |
| Jun 2, 7:36 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson | 54 min |
| Jun 2, 7:44 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 46 min |
| Jun 2, 7:50 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 25 min |
| Jun 2, 7:04 PM EDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 41 min |
| Jun 2, 7:06 PM EDT | Severe Thunderstorm Warning | MRX | Lee | 24 min |
| Jun 2, 7:34 PM EDT | Severe Thunderstorm Warning | MRX | Lee | 26 min |
| Jun 2, 7:47 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.